Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2018, 10:49 PM CDT for Beaver County, Texas County, Oklahoma; Hansford County, Ochiltree County, Roberts County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 10:49 PM CDT (03:49 UTC)
- Expired
- Jun 13, 2018, 12:15 AM CDT
- In force
- 86 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
The text
As transmitted.
983
WUUS54 KAMA 130349
SVRAMA
OKC007-139-TXC195-357-393-130515-
/O.NEW.KAMA.SV.W.0155.180613T0349Z-180613T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1049 PM CDT TUE JUN 12 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Beaver County in the Panhandle of Oklahoma...
Texas County in the Panhandle of Oklahoma...
Hansford County in the Panhandle of Texas...
Northwestern Roberts County in the Panhandle of Texas...
Western Ochiltree County in the Panhandle of Texas...
* Until 1215 AM CDT
* At 1049 PM CDT, a severe thunderstorm was located 6 miles south of
Guymon, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Guymon, Perryton, Spearman, Beaver, Hooker, Goodwell, Gruver,
Tyrone, Optima, Hardesty, Hough, Adams, Farnsworth, Boyd, Waka,
Floris, Bryans Corner, Baker, Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3684 10040 3590 10103 3595 10109 3605 10109
3605 10122 3639 10162 3650 10163 3650 10176
3654 10181 3699 10155 3700 10131
TIME...MOT...LOC 0349Z 305DEG 29KT 3659 10148
HAIL...1.25IN
WIND...60MPH
$$
Beat3 follow-up statements
210
WWUS54 KAMA 130413
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1113 PM CDT TUE JUN 12 2018
OKC007-139-TXC195-357-393-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Roberts TX-Ochiltree TX-
1113 PM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN BEAVER...EASTERN TEXAS...HANSFORD...NORTHWESTERN ROBERTS
AND WESTERN OCHILTREE COUNTIES...
At 1113 PM CDT, a severe thunderstorm was located 10 miles southwest
of Hardesty, or 18 miles southeast of Guymon, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Guymon, Perryton, Spearman, Beaver, Hooker, Gruver, Tyrone, Optima,
Hardesty, Adams, Farnsworth, Boyd, Waka, Floris, Bryans Corner,
Baker, Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3684 10040 3590 10103 3595 10109 3605 10109
3605 10122 3639 10162 3650 10163 3677 10143
3700 10131
TIME...MOT...LOC 0413Z 305DEG 29KT 3648 10128
HAIL...1.00IN
WIND...60MPH
$$
Beat873
WWUS54 KAMA 130431
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1131 PM CDT TUE JUN 12 2018
TXC393-130440-
/O.CAN.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Roberts TX-
1131 PM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3684 10040 3606 10093 3606 10101 3621 10123
3653 10145 3697 10127
TIME...MOT...LOC 0430Z 258DEG 16KT 3674 10125 3639 10126
$$
OKC007-139-TXC195-357-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Ochiltree TX-
1131 PM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BEAVER...EASTERN TEXAS...NORTHEASTERN HANSFORD AND
WESTERN OCHILTREE COUNTIES...
At 1130 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Optima to 12 miles northeast of
Gruver, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Spearman, Beaver, Hooker, Optima, Hardesty, Adams,
Farnsworth, Boyd, Waka, Floris, Bryans Corner, Baker, Turpin and
Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3684 10040 3606 10093 3606 10101 3621 10123
3653 10145 3697 10127
TIME...MOT...LOC 0430Z 258DEG 16KT 3674 10125 3639 10126
HAIL...1.00IN
WIND...60MPH
$$
Beat502
WWUS54 KAMA 130459
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1159 PM CDT TUE JUN 12 2018
OKC007-139-TXC195-357-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Ochiltree TX-
1159 PM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BEAVER...SOUTHEASTERN TEXAS...NORTHEASTERN HANSFORD
AND WESTERN OCHILTREE COUNTIES...
At 1159 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Hardesty to 3 miles west of Waka,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Beaver, Hardesty, Bryans Corner, Adams, Farnsworth, Boyd,
Waka and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3684 10040 3606 10093 3606 10101 3622 10119
3655 10128 3679 10109
TIME...MOT...LOC 0459Z 298DEG 21KT 3663 10111 3628 10112
HAIL...1.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:04 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 10:35 PM CDT, 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1035 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1035 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 2 AM CDT for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed tonight. Schneider
In the hours before
Local storm report, Jun 12, 9:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL FORGAN 36.91N 100.54W
06/12/2018 E1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800254
LGLocal storm report, Jun 12, 9:24 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/12/2018 M61 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1800255
LGLocal storm report, Jun 12, 9:27 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
06/12/2018 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1800256
SCHNEIDERLocal storm report, Jun 12, 9:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 S BEAVER 36.77N 100.52W
06/12/2018 M0.88 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1800257
SCHNEIDERLocal storm report, Jun 12, 10:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1013 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST 3 W DUMAS 35.86N 102.01W
06/12/2018 M61 MPH MOORE TX AWOS
&&
EVENT NUMBER AMA1800258
SCHNEIDERLocal storm report, Jun 12, 10:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL CONWAY 35.21N 101.38W
06/12/2018 E1.75 INCH CARSON TX PUBLIC
AT 207 AND I40.
&&
EVENT NUMBER AMA1800259
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 81 min |
| Jun 12, 7:19 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Jun 12, 8:06 PM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 76 min |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 12, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 72 min |
| Jun 12, 9:22 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jun 12, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 71 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 60 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 51 min |
| Jun 12, 8:17 PM CDT | Special Weather Statement | AMA | Moore | 58 min |
| Jun 12, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 74 min |
| Jun 12, 9:44 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hartley, Moore, Oldham, Potter, Randall | 46 min |
| Jun 12, 9:56 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Potter | 3 hr |
| Jun 12, 10:01 PM CDT | Flash Flood Warning | AMA | Hartley, Moore, Oldham, Potter | 107 min |
| Jun 12, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 49 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 73 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 79 min |
| Jun 12, 11:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 67 min |
| Jun 13, 12:06 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Randall | 98 min |
| Jun 13, 12:27 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 71 min |
| Jun 13, 12:41 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| Jun 13, 12:51 AM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 111 min |
| Jun 13, 1:06 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 34 min |
| Jun 13, 2:45 AM CDT | Special Weather Statement | AMA | Dallam | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.